Alert archive / New Hampshire / River Flood Warnings in 2014

River Flood Warning 22, NWS Gray, ME

April 15, 2014Coos County, New Hampshire

NWS Gray, ME issued this river flood warning at Apr 15, 2014, 1:30 PM EDT for Coos County, New Hampshire. It took effect at Apr 15, 2014, 10:40 PM EDT. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2014, 1:30 PM EDT (17:30 UTC)
In effect from
Apr 15, 2014, 10:40 PM EDT
Expired
Apr 17, 2014, 2:37 PM EDT
In force
40 hr
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
Minor

County Coos County, NH

The radar

The Portland,ME radar (KGYX), 122 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Androscoggin River at Gorham (GRMN3).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01054000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Apr 15, 8:53 AM EDT, 4 hours 37 minutes earlier.

Area forecast discussion, Apr 15, 8:53 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
853 AM EDT TUE APR 15 2014

.SYNOPSIS...
A FRONTAL BOUNDARY NEARS FROM THE WEST TODAY AND SLOWLY CROSSES
THE REGION LATE TONIGHT BEFORE MOVING OFFSHORE. GUSTY WINDS
DEVELOP IN ITS WAKE WITH HIGH PRESSURE BUILDING IN BEHIND IT
WEDNESDAY THROUGH FRIDAY. LOW PRESSURE PASSES OFFSHORE LATE
SATURDAY...FOLLOWED BY HIGH PRESSURE FOR SATURDAY AND SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
13Z UPDATE...
ISSUING WIND ADVISORIES FOR COASTAL ZONES FOR THE AFTERNOON AND
EVENING HOURS. STRONG LOW LEVEL JET FORECAST TO SHIFT INTO THE
REGION AHEAD OF THE COLD FRONT. SOME QUESTION AS TO JUST HOW MUCH
WILL MIX DOWN BUT ALREADY GUSTING TO NEAR 30 AND SHOULD NOT HAVE
MUCH PROBLEM REACHING GUSTS TO 40 MPH LATER THIS AFTERNOON AND
EVENING.

PREVIOUS DISCUSSION...
WATER VAPOR IMAGERY SHOWS A DEEP TROUGH CARVED OUT
THROUGH THE CENTRAL CONUS WITH THE UPPER LOW CENTERED OVER
ONTARIO. A COLD FRONT BISECTED THE COUNTRY BRINGING FREEZING
TEMPERATURES AND SNOW TO EVEN THE DEEP SOUTH OVER THE NEXT 24
HOURS. IMPACTS FOR NEW ENGLAND WILL COME IN THE LIQUID FORM FOR
THE MOST PART AS WARM MOIST AIR CONTINUES TO BE DRAWN NORTH AHEAD
OF THE BOUNDARY AS IT MOVES SLOWLY TOWARDS NEW ENGLAND. CURRENTLY
THE BOUNDARY WAS NEAR THE VERMONT/ NY STATE BORDER AND ORIENTED
NNE TO SSW.

LIGHT WARM ADVECTION SHOWERS WILL CONTINUE AND INCREASE IN
COVERAGE AS THE MORNING WEARS ON WITH THE REAL RAIN NOT ARRIVING
UNTIL THE AFTERNOON AND EVENING AS THE FRONT ITSELF CROSSES INTO
NH AND THEN MAINE BY EARLY AFTERNOON. EXPECT THE PRECIPITATION TO
INTENSIFY AS A VERY STRONG LOW LEVEL JET OF 55-65 KTS ACTS ON
FRONTOGENESIS MAXIMUM. HEAVY RAIN WILL CONTINUE INTO TONIGHT
TRIGGERING FLOODING ON AREA RIVERS. MORE ON THIS IN THE HYDROLOGY
SECTION BELOW. DID NOT SEE ENOUGH SUPPORT TO INCLUDE THUNDER IN
THE FORECAST.

HIGH TEMPERATURES TODAY WILL RANGE FROM UPPER 50S TO UPPER 60S.
SKIES ARE ALREADY BECOMING BROKEN TO OVERCAST AND ROBBING NEW
ENGLANDERS OF A NICE LUNAR ECLIPSE. IN ADDITION SOUTHERLY WINDS
WILL BE GUSTY ONCE AGAIN TODAY. INVERSION AT THE SURFACE SHOULD
KEEP THE STRONGER WINDS FROM MIXING DOWN...BUT THIS WILL NEED TO
BE REASSESSED FOR LATE TONIGHT INTO WEDNESDAY MORNING AS COLD AIR
ADVECTION BEHIND THE FRONT MAY MIX STRONGER WINDS TO THE SURFACE...
ESPECIALLY OVER THE MIDCOAST REGION.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
AFTER MIDNIGHT TONIGHT...EXPECT RAIN TO CHANGE OVER TO SNOW
BRIEFLY AND DROP BETWEEN A HALF INCH TO AROUND 2" OF SNOW OVER THE
HIGHER TERRAIN AS THE COLD AIR CATCHES UP TO THE MOISTURE.

OVERNIGHT LOWS WILL BE VARY WITH LOWER 20S IN THE MOUNTAINS AND
FOOTHILLS...WHERE THE COLDER AIR WILL HAVE ALREADY BEGUN FILTERING
IN BEHIND THE FRONT...AND LOWER TO MID 30S ELSEWHERE. WEDNESDAY
THERE WILL BE A SIMILAR TEMPERATURE DISCREPANCY FOR HIGH
TEMPERATURES... BUT GUSTY NW WINDS WILL MAKE IT SEEM CHILLY
AREAWIDE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE MOVES IN QUICKLY WEDNESDAY EVENING AND WILL BE OVER
NORTHERN NEW ENGLAND BY THURSDAY MORNING. WITH COOL AND VERY DRY
AIR IN PLACE... CALM WINDS... AND A LIKELY CLEAR SKY...
TEMPERATURES WILL BE ABLE TO FALL OFF EASILY OVERNIGHT WEDNESDAY
NIGHT AND WILL REACH THE TEENS AND 20S BY THURSDAY MORNING. RECORD
LOW TEMPERATURE AT PORTLAND ON THURSDAY IS 24 DEGREES SET IN 2003.
THE RECORD AT CONCORD IS 18 SET IN 1908. BOTH RECORDS ARE WITHIN
REACH OF BEING TIED OR BROKEN. WITH EACH SUCCESSIVE MODEL RUN...
GUIDANCE CONTINUES TO FORECAST COLDER TEMPERATURES. HOWEVER... IT
IS WORTH NOTING THAT THE MODELS (AND THE MOS IN PARTICULAR) HAVE
BEEN INCREDIBLY BAD WITH LOW TEMPERATURES THIS WINTER AND SPRING
SO FAR. SO SOME SKEPTICISM OF EXTREME COLD MAY BE WARRANTED. FOR
NOW THE FORECAST CALLS FOR TEMPERATURES FALLING TO NEAR THE RECORD
LOWS AT BOTH LOCATIONS.

HIGH PRESSURE SHIFTS INTO THE CANADIAN MARITIME PROVINCES ON
THURSDAY... WITH THE RIDGE AXIS PERSISTING BACK TO THE SOUTHEAST
THROUGH NEW ENGLAND AND DOWN THE EAST COAST. THIS WILL KEEP THE
COOL AIR FLOWING FROM EAST TO WEST OFF THE COLD NORTH ATLANTIC.
EXPECT HIGH TEMPERATURES ONLY IN THE 40S ON THURSDAY AND FRIDAY
FOR MOST COASTAL AREAS. INLAND AREAS ESPECIALLY ON THE OTHER SIDE
OF THE MOUNTAIN RANGES WILL RISE INTO THE 50S.

ANOTHER MID/UPPER LEVEL TROUGH WILL MOVE ACROSS THE NORTHEASTERN
UNITED STATES ON SATURDAY. MODELS ARE NOT SHOWING STRONG SURFACE
FEATURES ASSOCIATED WITH THIS SYSTEM BUT RATHER A WEAK AND ILL
DEFINED LOW TRACKING OFFSHORE. SOME SHOWERS ARE POSSIBLE AS THE
TROUGH MOVES THROUGH BUT THE LACK OF ORGANIZATION WITH THIS SYSTEM
SUGGESTS THAT PRECIPITATION AMOUNTS WILL BE LIGHT AND WILL MOSTLY
FALL AS RAIN. HIGH PRESSURE BUILDS IN BEHIND THE LOW FOR SUNDAY
AND MONDAY WITH TEMPERATURES NEAR SEASONAL NORMALS.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
SHORT TERM...TAF SITES ARE GENERALLY MVFR AT THE MOMENT AND WILL
DROP PRECIPITOUSLY ESPECIALLY AFTER 12Z AS RAIN BEGINS. HEAVY RAIN
SHOULD START BETWEEN 17 AND 20Z AND BRING MOST TERMINALS TO IFR
FOR SEVERAL HOURS. SOME IMPROVEMENT TO LIFR AROUND 16/4-6Z.

LONG TERM...SHOULD SEE VFR CONDITIONS AFTER THE FRONT MOVES
THROUGH EARLY WEDNESDAY. AN EASTERLY ONSHORE FLOW FROM THURSDAY
THROUGH SATURDAY COULD PROVIDE SOME LOW LEVEL CLOUDS OR EVEN SOME
FOG ESPECIALLY AT COASTAL LOCATIONS.

&&

.MARINE...
SHORT TERM...GALE WARNINGS REMAIN IN EFFECT THROUGH NOON WEDNESDAY
AS A STRONG COLD FRONT CROSSES THE WATERS.

LONG TERM...HIGH PRESSURE BUILDS IN WEDNESDAY WITH WINDS
SUBSIDING. A PERSISTENT EASTERLY FLOW DEVELOPS ON THURSDAY THROUGH
SATURDAY AS AN AXIS OF HIGH PRESSURE REMAINS OVER NEW ENGLAND AND
THE CANADIAN MARITIMES.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MEZ007>009-012>014-
     018>028.
     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY
     FOR MEZ022>028.
NH...FLOOD WATCH THROUGH WEDNESDAY EVENING FOR NHZ001>010-013-014.
     WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT WEDNESDAY
     FOR NHZ014.
MARINE...GALE WARNING UNTIL NOON EDT WEDNESDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Apr 15, 3:25 AM EDT, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
325 AM EDT TUE APR 15 2014

MEZ007>009-012>014-018>028-NHZ001>010-013-014-160730-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
325 AM EDT TUE APR 15 2014

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-160730-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
325 AM EDT TUE APR 15 2014

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO NOON EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 12:45 AM EDTRiver Flood WarningGYXSomerset42 hr
Apr 15, 9:09 AM EDTWind AdvisoryGYXCumberland, Knox, Lincoln, Sagadahoc, Waldo, York10 hr
Apr 15, 1:30 PM EDTRiver Flood WarningGYXOxford39 hr
Apr 15, 1:30 PM EDTRiver Flood WarningGYXAndroscoggin69 hr
Apr 15, 1:30 PM EDTRiver Flood WarningGYXOxford26 hr
Apr 15, 1:30 PM EDTRiver Flood WarningGYXSomerset66 hr
Apr 15, 1:30 PM EDTRiver Flood WarningGYXKennebec61 hr
Apr 15, 1:30 PM EDTRiver Flood WarningGYXKennebec67 hr
Apr 15, 1:30 PM EDTRiver Flood WarningGYXFranklin, Somerset34 hr
Apr 15, 7:43 PM EDTAreal Flood WarningGYXFranklin, Oxford18 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXGrafton24 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXGrafton34 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXCarroll40 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXMerrimack16 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXMerrimack33 hr
Apr 15, 12:48 PM EDTRiver Flood WarningGYXGrafton16 hr
Apr 15, 4:45 PM EDTRiver Flood WarningGYXCoos23 hr
Apr 15, 7:23 PM EDTAreal Flood WarningGYXCarroll, Coos, Grafton14 hr

Nearby

River Flood Warnings in New Hampshire, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.